Alert archive / California / Wind Advisories in 2014
Wind Advisory 53, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 12, 2014, 9:04 PM PDT. It took effect at Jun 13, 2014, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 9:04 PM PDT (04:04 UTC)
- In effect from
- Jun 13, 2014, 12:00 PM PDT
- Expired
- Jun 13, 2014, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS76 KLOX 130404 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 904 PM PDT THU JUN 12 2014 CAZ059-131215- /O.NEW.KLOX.WI.Y.0053.140613T1900Z-140614T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 904 PM PDT THU JUN 12 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY. * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ON FRIDAY AFTERNOON AND PERSIST THROUGH FRIDAY EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
4 follow-up statements
004 WWUS76 KLOX 130436 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 936 PM PDT THU JUN 12 2014 CAZ059-131245- /O.CON.KLOX.WI.Y.0053.140613T1900Z-140614T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 936 PM PDT THU JUN 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT FRIDAY... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ON FRIDAY AFTERNOON AND PERSIST THROUGH FRIDAY EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
247 WWUS76 KLOX 131036 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 336 AM PDT FRI JUN 13 2014 CAZ059-131930- /O.CON.KLOX.WI.Y.0053.140613T1900Z-140614T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 336 AM PDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 50 MPH AROUND NOON TODAY AND PERSIST THROUGH MID EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
523 WWUS76 KLOX 131922 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1222 PM PDT FRI JUN 13 2014 CAZ059-140400- /O.CON.KLOX.WI.Y.0053.000000T0000Z-140614T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1222 PM PDT FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH EARLY THIS AFTERNOON AND PERSIST THROUGH MID EVENING. LOCAL GUSTS TO 50 MPH ARE POSSIBLE IN THE LAKE PALMDALE AREA. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SUKUP
915 WWUS76 KLOX 140333 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 833 PM PDT FRI JUN 13 2014 CAZ059-140445- /O.EXP.KLOX.WI.Y.0053.000000T0000Z-140614T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 833 PM PDT FRI JUN 13 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DIMINISHED THIS EVENING ALTHOUGH THERE WERE LOCAL GUSTS TO 40 MPH IN THE FOOTHILLS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PDT. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:04 PM PDT, 0 minutes earlier.
Area forecast discussion, Jun 12, 9:04 PM PDT, 0 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 904 PM PDT THU JUN 12 2014 .SYNOPSIS... OVERNIGHT LOW CLOUDS AND FOG WILL CONTINUE INTO AT LEAST EARLY NEXT WEEK. A WEAK TROUGH AND ONSHORE BREEZES WILL KEEP TEMPERATURES NEAR NORMAL THROUGH THE PERIOD...WITH ONLY MINOR FLUCTUATIONS DAY TO DAY. && .UPDATE... THE LATEST WATER VAPOR IMAGERY INDICATES A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST WITH A RIDGE OF HIGH PRESSURE NEAR BAJA CALIFORNIA. A DEEP MARINE LAYER AND STRONG ONSHORE FLOW REMAINS IN PLACE AT THE SURFACE THIS EVEINNG. THE LATEST OBSERVATIONS ARE STRENGTHENING ONSHORE PRESSURE GRADIENTS THIS EVENING. KLAX AMDAR SOUNDINGS INDICATE A MARINE LAYER DEPTH 2000 FEET DEEP THIS EVENING...SLIGHTLY DEEPER THAN LAST NIGHT. WITH ONSHORE GRADIENTS STRENGTHENING AND THE TROUGH AXIS BRUSHING THE AREA...THE MARINE LAYER DEPTH SHOULD DEEPEN A BIT MORE TO NEAR 2500 FEET LATE TONIGHT OR EARLY FRIDAY MORNING. THE STRONG ONSHORE FLOW WILL CREATE GUSTY WINDS ACROSS THE ANTELOPE VALLEY... ESPEICALLY IN THE FOOTHILL AREAS SUCH AS LAKE PALMDALE. A WIND ADVISORY WILL BE ADDED TO THE PACKAGE AND MINOR TWEAKS WILL LIKELY BE MADE TO THE TEMPERATURES AND MARINE LAYER STRATUS COVERAGE FOR FRIDAY. && .PREV DISCUSSION... SHORT TERM...THE STRONG ONSHORE GRADIENTS HAVE ALSO RESULTED IN GUSTY WINDS FOR THE MOUNTAINS AND THE ANTELOPE VALLEY ONCE AGAIN...WITH LOCAL GUSTS TO 45 MPH IN THE LAKE PALMDALE AREA. GUSTY WINDS FOR THESE AREAS WILL CONTINUE THROUGH FRIDAY AS SIMILAR ONSHORE GRADIENTS ARE EXPECTED. OVERALL...NOT A LOT OF CHANGE EXPECTED IN THE OBSERVABLE WEATHER THROUGH THE SHORT-TERM. AN UPPER-LEVEL LOW CURRENTLY OFF THE WASHINGTON/OREGON COAST WILL SWING A WEAK TROUGH TROUGH THE AREA FRIDAY THROUGH SATURDAY MORNING. THIS WILL RESULT IN A COUPLE DEGREES OF COOLING FOR FRIDAY AND SATURDAY...MAINLY FOR THE INTERIOR AREAS. FOLLOWING THE PASSAGE OF THIS TROUGH...THERE WILL ALSO BE A WEAK SUNDOWNER FOR FRIDAY NIGHT...WHICH MAY CLEAR OUT THE SBA SOUTH COAST A BIT THROUGH SATURDAY. WINDS FOR THE MOUNTAINS AND ANTELOPE VALLEY SHOULD WEAKEN SLIGHTLY OVER THE WEEKEND...AS THE ONSHORE GRADIENTS DECREASE ON THE BACKSIDE OF THIS TROUGH. ANOTHER WEAK UPPER-LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION SATURDAY NIGHT THROUGH SUNDAY. THIS SYSTEM WILL HAVE LITTLE IMPACT OTHER THAN TO REINFORCE THE LONG-WAVE TROUGH OVER THE WESTERN U.S....THUS KEEPING TEMPERATURES NEAR NORMAL THROUGH EARLY NEXT WEEK. LONG TERM...JUNE GLOOM CONDITIONS WITH NEAR NORMAL TEMPERATURES WILL CONTINUE THROUGH MONDAY AS THE LONG-WAVE TROUGH OVER THE WEST COAST PERSISTS. AFTER THAT...CONFIDENCE IN THE FORECAST DECREASES AS THE MODELS DIVERGE. THE GFS SHOWS A RIDGE BUILDING OVER THE AREA FOR THE TUE-THU PERIOD AHEAD OF A WEAK UPPER-LEVEL LOW WELL OFF THE CALIFORNIA COAST. THIS WOULD RESULT IN A WARMING TREND AND POSSIBLE REDUCTION IN MARINE LAYER CLOUD COVERAGE. THE ECMWF AND GEM ON THE OTHER HAND WOULD SUGGEST A COOLING TREND FOR THE TUE- THU PERIOD...AS THEY DEVELOP CUTOFF LOW OVER THE PACIFIC NW ON TUESDAY THAT LINGERS THROUGH THE END OF THE PERIOD. FOR NOW...WENT WITH LITTLE CHANGE IN THE LONG-TERM UNTIL THE MODELS COME INTO BETTER AGREEMENT. EITHER WAY...NOT A LOT OF IMPACTFUL WEATHER IS EXPECTED. && AVIATION...13/0000Z. MVFR CONDITIONS WILL SPREAD INTO COASTAL TERMINAL BETWEEN 03Z AND 08Z...THEN INTO VALLEY TERMINALS THROUGH 10Z...AT THE LATEST. CONDITIONS WILL LIKELY DETERIORATE TO IFR BETWEEN 08Z AND 16Z AT TERMINALS NORTH OF POINT CONCEPTION. VFR CONDITIONS WILL STRUGGLE TO DEVELOP AGAIN ON FRIDAY. KLAX...VFR CONDITIONS...WITH OCCASIONAL MVFR CONDITIONS WILL OCCUR THROUGH 04Z OR 05Z. THEN...MVFR CONDITIONS WILL LIKELY DEVELOP AND PERSIST THROUGH AT LEAST 19Z...OR AS LATE AS 21Z. THERE IS A 20 PERCENT CHANCE THAT MVFR CONDITIONS COULD OCCUR THROUGHOUT THE DAY ON FRIDAY. KBUR...VFR CONDITIONS WILL OCCUR THROUGH 07Z OR 08Z. THEN...MVFR CONDITIONS WILL LIKELY DEVELOP AND PERSIST THROUGH AT LEAST 15Z...OR AS LATE AS 17Z. THERE IS A 30 PERCENT CHANCE THAT MVFR CONDITIONS MAY LINGER THROUGH 20Z. && .MARINE...12/200 PM... FORECAST CONTINUES ON TRACK WITH LOW-END SCA WINDS DEVELOPING ACROSS PZZ670 THIS AFTERNOON. LOCAL GUSTS TO 25 KNOTS ARE EXPECTED OVER PZZ645 AND THERE IS A 30% CHANCE THE GUSTS COULD BECOME MORE WIDESPREAD...RESULTING IN ISSUANCE OF A SMALL CRAFT ADVISORY FOR THAT ZONE. OTHERWISE MODELS CONTINUE TO SHOW GUSTY WINDS INCREASING DURING THE EVENING AND SPREADING SOUTHWARD INTO PZZ673. LOCAL GUSTS TO 25 KT ARE EXPECTED OVER THE WATERS NORTHWEST OF SAN NICOLAS ISLAND AFTER MIDNIGHT. BY FRIDAY AFTERNOON/EVENING SOLID SCA WINDS WILL SPREAD ACROSS ALL OF THE OUTER WATERS AND THE WESTERN PORTION OF PZZ645...WITH GUSTS TO AROUND 20 KT OVER THE WESTERN PORTION OF THE NEAR-SHORE WATERS SOUTH OF POINT CONCEPTION. THERE IS A CHANCE THAT GUSTS TO 25 KNOTS WILL AFFECT THE FAR WESTERN PART OF THE SANTA BARBARA CHANNEL LATE FRIDAY AFTERNOON AND EVENING. THE STRONGER WINDS WILL PERSIST THROUGH LATE FRIDAY NIGHT...AND WILL SUBSIDE SOMEWHAT OVER THE WEEKEND. A WEAK CATALINA EDDY IS LIKELY TO FORM OVER THE SAN PEDRO CHANNEL EACH NIGHT THROUGH EARLY MORNING PERIOD THROUGH THE WEEKEND. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/SUKUP AVIATION...HALL MARINE...HALL SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.